# SDR 2011FA0000499

- Difficulty date: July 9, 2011
- Submitted: August 5, 2011
- Operation: General aviation
- Aircraft: N5216S
- Make and model: Piper PA-32-300
- Aircraft serial: 3240910
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Condition: Failed
- Location: Magneto
- Component: Magneto
- Component part number: BL3493101
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED RT MAGNETO FAILURE.  INSPECTED FOR SECURITY OF ATTACHMENT AND CORRECT TIMING TO ENGINE.   REMOVED RT MAGNETO AND DISASSEMBLED.  UPON INSPECTION, BRASS (OR BRASS LOOKING) METAL SHAVINGS INTERNALLY UNDER DISTRIBUTOR CAP AND NEAR GEAR.  DISTRIBUTOR GEAR WAS LOOSE IN THE BEARING.  SO LOOSE THAT IT WALLOWED THE BEARING AND CONTACTED THE IGNITION STUDS (4 OF 6) AND HAD WORN THEM DOWN EXCESSIVELY.  THIS CAUSED THE CAPS TO BE EXCESSIVE AND THE MAGNETO TO FAIL TO PRODUCE SPARK.  INFORMED THAT ONLY 60 HRS AND 11 MONTHS OF SERVICE WERE ON THE MAGNETO.  THE MAGNETO IS A REMANUFACTURED MAGNETO.  NO OTHER DAMAGES WERE KNOWN.  THE OWNER DEMANDED TO KEEP THE  PART FOR WARRANTY CONSIDERATIONS.  A REPLACEMENT WAS FORWARDED, INSTALLED AND OPERATIONALLY TESTED WITHOUT DEFECTS.
